Alert archive / Connecticut / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS New York, NY
NWS New York, NY issued this flash flood warning at Apr 27, 2007, 1:25 PM EDT for Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2007, 1:25 PM EDT (17:25 UTC)
- Expired
- Apr 27, 2007, 4:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 429 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 271728
FFWOKX
CTC001-007-009-011-272030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
125 PM EDT FRI APR 27 2007
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 430 PM EDT
* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN TRAILING NORTHEAST ACROSS THE WARNED AREA.
RAINFALL RATES OF UP TO ONE INCH IN ONE HOUR HAVE BEEN OBSERVED AND
LOCALLY HIGHER AMOUNTS AREA POSSIBLE. THIS WILL RESULT IN FLASH
FLOODING OF LOW LYING AREAS AND ALONG SMALL STREAMS.
EXCESSIVE RUNOFF...EVEN AFTER THE RAIN HAS TAPER OFF LATER THIS
AFTERNOON WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE CONTINUE TO
EXERCISE CAUTION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4101 7366 4133 7183 4171 7192 4155 7323
4142 7343 4123 7359
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 12:38 PM EDT, 47 minutes earlier.
Area forecast discussion, Apr 27, 12:38 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1238 PM EDT FRI APR 27 2007
.SYNOPSIS...
A WARM FRONT HAS LIFTED ACROSS EASTERN LONG ISLAND THIS
MORNING...OTHERWISE THE FRONT WILL REMAIN JUST S OF NEW YORK CITY
THIS AFTERNOON. WAVES OF LOW PRESSURE RIPPLING ALONG THIS FRONT WILL
BRING HEAVY RAIN AT TIMES INTO THIS AFTERNOON AS A BROADER AREA OF
LOW PRESSURE MOVES FROM THE GREAT LAKES INTO EASTERN CANADA.
THIS PARENT LOW WILL KEEP UNSETTLED WEATHER IN THE FORECAST THROUGH
SATURDAY BEFORE MOVING OFFSHORE. HIGH PRESSURE THEN RETURNS
FOR SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...FOCUS OF HEAVY RAIN IS
SHIFTING EAST...AS RADAR SHOWS LAST SLUG OF MODERATE TO HEAVY RAIN
MOVING OVER NYC AND WESTERN LONG ISLAND ATTM. THIS AREA OF RAIN
SHOULD THEN MOVE OVER EASTERN LONG ISLAND AND SOUTHEAST CT LATER
AFTER 18Z OR SO. HAVE EXTENDED FLOOD WATCH UNTIL 4 PM TO ACCOUNT FOR
THIS LAST AREA OF PRECIP AND SUBSEQUENT RUNOFF. ELSEWHERE...HAVE KEPT
LIKELY POP AS ENOUGH MOISTURE/ELEVATED INSTABILITY WILL REMAIN
PRESENT TO POP UP SHOWERS AT ANY TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
WARM FRONT WILL LIFT CLOSER TO THE AREA THIS EVENING AS SECONDARY
LOW LIFTS INTO THE GULF OF MAINE...MOVING THE FOCUS OF HEAVY
RAINFALL OFFSHORE. PRECIP WILL BECOME MORE SCATTERED THIS EVENING AND
THROUGH TONIGHT...AND WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS
AFTER MIDNIGHT AS PARENT LOW MOVES INTO NORTHERN NEW YORK AND
NORTHERN NEW ENGLAND. MID LEVEL SHORTWAVE WILL SLIDE ACROSS THE AREA
SAT AFTERNOON...AND HAVE KEPT A CHANCE FOR SHOWERS/STORMS. COLD FRONT
PASSES THROUGH THE REGION SAT NIGHT...WINDS TURN W...AND THE AREA
BEGINS TO DRY OUT. ALTHOUGH THE PARENT LOW WILL SLOWLY LIFT
OFFSHORE...THERE MAY BE ENOUGH INSTABILITY TO TOUCH OFF SOME SHOWERS
ON SUN...BUT CHANCES LOOK LOW AND HAVE KEPT OUT OF THE FCST FOR NOW.
WARMEST TEMPS ON SAT WILL OCCUR OVER W PORTIONS OF THE CWA...WHERE
CLEARING WILL BEGIN EARLY ENOUGH TO PRODUCE ENOUGH SUNSHINE. HIGHS
WILL APPROACH 70 HERE...AND WILL BE IN THE 60S MOST ELSEWHERE. SUN
WILL FEATURE CLEARING SKIES WITH SLIGHTLY WARMER TEMPS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...HAVE UPDATED LONG TERM
EARLY TO CONCENTRATE ON NEAR/SHORT TERM THIS AFTERNOON. MEDIUM RANGE
MODEL GUIDANCE AND ADJUSTED HPC GUIDANCE WERE ALL CLOSE...SO HAVE USED
27/00Z GFS/MEX AS BASIS FOR FORECAST. COLD FRONT DROPS THROUGH THE
AREA ON MON WITH CHANCE POP FOR SOUTHERN CT/EASTERN LONG ISLAND AND
SLIGHT CHANCE ELSEWHERE AS ASSOCIATED MOISTURE LOOKS CONFINED TO MID
LEVELS. WEAK HIGH PRESSURE BUILDS IN LATER MON INTO MON NIGHT BEFORE
ANOTHER WAVE OF LOW PRESSURE SCOOTS TOWARD THE AREA FROM THE NORTHERN
PLAINS. ASSOCIATED FRONTAL SYSTEM APPROACHES BRINGING CHANCE POP INTO
TUE EVENING...AND NYC METRO MAY EVEN GET INTO THE WARM SECTOR TUE
AFTERNOON. 00Z GFS PREDICTS SFC- BASED LI OF 0 TO -2 IN WARM
SECTOR...WITH SHOWALTER INDICES FROM 0 TO -2 AREAWIDE...SO HAVE
FORECAST CHANCE OF THUNDER AS WELL. AFTER THIS WAVE MOVES
THROUGH...FAIR WX WITH NEAR NORMAL TEMPS WILL SETTLE IN FOR WED AND
THU WITH NW FLOW ALOFT AND CANADIAN HIGH PRESSURE BUILDING OVERHEAD.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...MODERATE TO HEAVY SHOWERS
MOVING NORTHEASTWARD ALONG EASTERN SEABOARD. AREA TAF SITES HAVE
BEEN IN AND OUT OF THIS CONVECTION ALL MORNING WITH IFR VSBYS
GENERALLY...AND CEILINGS RUNNING LIFR/IFR TO OCCASIONALLY MVFR.
I EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON AS WARM FRONT
REMAINS JUST SOUTH OF THE AREA...WITH LITTLE MOVEMENT EVIDENT.
MOST OF THE SHOWER ACTIVITY ASSOCIATED WITH OVERRUNNING PRECIP OVER
THIS LOW LEVEL BOUNDARIES. THE THREAT OF SHOWERS CONTINUE DUE TO
AXIS OF HIGH PRECIPITABLE WATER AND THETA E ADVECTION THROUGH THE
AFTERNOON...BEFORE SLIDING TO THE EAST.
BY THIS EVENING...FEEL THE WIDESPREAD COVERAGE OF SHOWERS WILL
SHRINK...AND I EXPECT MAINLY SCATTERED SHOWERS THEREAFTER. LOW
CLOUDS AND FOG HANG TOUGH ALL NIGHT AND INTO SATURDAY MORNING AS
COLD FRONT SLOWLY MOVES EAST. CEILINGS AND VSBYS IMPROVE TO VFR
AROUND 15Z SATURDAY MORNING AS TEMP/DEW POINT SPREADS INCREASE WITH
THE PASSAGE OF THE FRONT AND WESTERLY WINDS PICK UP.
THEREAFTER...POSSIBLE MVFR SAT NIGHT WITH UPPER TROUGH
PASSAGE...THEN IMPROVEMENT SUNDAY THROUGH EARLY TUESDAY AS RIDGE
EVENTUALLY BUILDS. A WEAK BACK DOOR FRONT ASSOCIATED WITH UPPER
SHORTWAVE SHOULD NOT AFFECT AREA EARLY MONDAY. ANOTHER SHORTWAVE
COULD BRING MORE RAIN LATER TUESDAY.
&&
.MARINE...
LOW PRESSURE ENTERING THE LOWER GREAT LAKES REGION WILL TRACK NE
ACROSS THE LAKES TODAY. THE SFC WARM FRONT WILL LIFT SLOWLY THROUGH
THE AREA WATERS THIS AFTERNOON. SOUTHERLY FLOW AROUND 15 KT ON THE
OCEAN WITH GUSTS TO 20 KT WILL LIKELY PRODUCE OCEAN SEAS MEETING
MARGINAL SCA CRITERIA. A TRAILING COLD FRONT WILL MOVE THROUGH FRI
NIGHT/SAT MORNING WITH A CYCLONIC WESTERLY FLOW TO PREVAIL THROUGH
EARLY NEXT WEEK. POST-FRONTAL WINDS AND SEAS LOOK TO REMAIN BELOW
SCA CRITERIA.
&&
.HYDROLOGY...OKX WSR-88D STORM TOTAL ESTIMATES OF 1.5-3 INCHES OVER A
NARROW BAND EXTENDING FROM NORTHEAST NJ ACROSS THE UPPER NYC BOROUGHS AND
SOUTHERN WESTCHESTER INTO SW CT LOOK CLOSE. COULD SEE UP TO ANOTHER
0.5 TO 1 INCH QPF ACROSS NYC...LONG ISLAND AND SE CT THIS AFTERNOON
WITH LAST SLUG OF MODERATE/HEAVY RAIN...AND FLOOD WATCH HAS BEEN
EXTENDED UNTIL 4 PM TO ACCOUNT FOR THIS AND SUBSEQUENT RUNOFF.
RIVER FLOOD WARNING ALREADY ISSUED FOR SMALL STREAMS IN UNION COUNTY
NJ...OTHER SMALL STREAMS SHOULD REMAIN WITHIN THEIR BANKS.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE CONNECTICUT RIVER.
PLEASE REFER TO RIVER FLOOD PRODUCT ISSUED BY NWS TAUNTON MA
FOR DETAILS.
&&
.CLIMATE...CENTRAL PARK NOW UP TO 2.01 INCHES OF RAINFALL
TODAY...BREAKING THE DAILY RECORD SET IN 1889 AND PUSHING THE MONTHLY
TOTAL TO 13.02 INCHES...MAKING THIS MONTH THE 5TH WETTEST ON RECORD
AT THE PARK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR CTZ005>012.
NY...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NYZ067>081.
NJ...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT
SATURDAY FOR ANZ350-353-355.
&&
UPDATE...GOODMAN
AVIATION...PW
HYDRO...FIG/GOODMANHazardous weather outlook, Apr 27, 11:15 AM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 1115 AM EDT FRI APR 27 2007 CTZ005>012-NJZ002>006-011-NYZ067>081-281200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1115 AM EDT FRI APR 27 2007 ...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL HEAVY RAIN EXPECTED THIS AFTERNOON WILL CAUSE WIDESPREAD URBAN FLOODING...ALONG WITH RIVER AND SMALL STREAM FLOODING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ330-335-338-340-345-350-353-355-281200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1115 AM EDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 27, 7:46 AM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 746 AM EDT FRI APR 27 2007 NJZ002>006-011-NYZ071>077-271500- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 746 AM EDT FRI APR 27 2007 HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL ONCE AGAIN MOVE INTO NORTHEAST NEW JERSEY...NEW YORK CITY AND SOUTHERN PORTIONS OF THE LOWER HUDSON VALLEY THIS MORNING. RAINFALL RATES WILL APPROACH 1 INCH PER HOUR IN THE HEAVIEST OF THE RAIN...RESULTING IN FLOODING OF URBAN AREAS...SMALL STREAMS AND RIVERS. ADDITIONAL RAINFALL DURING THIS TIME WILL GENERALLY RANGE FROM 1/2 TO 1 INCH...WITH 1 TO 2 INCHES POSSIBLE IN LOCAL DOWNPOURS. MOTORISTS SHOULD EXERCISE CAUTION THIS MORNING AND LEAVE PLENTY OF EXTRA TIME FOR THE MORNING COMMUTE. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:50 AM EDT | Flood Watch | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 13 hr |
| Apr 27, 10:44 AM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.